Alert archive / Iowa / Flash Flood Warnings in 2009

Flash Flood Warning 23, NWS Quad Cities, IA

July 24, 20097 counties in Iowa

NWS Quad Cities, IA issued this flash flood warning at Jul 24, 2009, 7:51 PM CDT for 7 counties in Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2009, 7:51 PM CDT (00:51 UTC)
Expired
Jul 25, 2009, 1:25 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 8:43 PM CDTFLASH FLOOD3 Nnw Cedar Rapids, IASTREET FLOODING WATER RUNNING CURB FULL.
Jul 24, 9:21 PM CDTHEAVY RAIN 1.25Shellsburg, IA
Jul 24, 9:26 PM CDTHEAVY RAIN 1.61 Sse Cedar Rapids, IASTORM TOTAL. FELL IN ONE HOUR.
Jul 24, 9:38 PM CDTHEAVY RAIN 1.31 Sse Cedar Rapids, IA
Jul 24, 9:52 PM CDTHEAVY RAIN 1.12Cedar Rapids, IAFELL BETWEEN 847PM AND 952PM. MEASURED BY ASOS AT EASTERN IOWA AIRPORT IN CEDAR RAPIDS IOWA.
Jul 24, 10:25 PM CDTHEAVY RAIN 1Cedar Rapids, IA800-1030 PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1164 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
1.1
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 250051
FFWDVN
IAC011-019-055-061-097-105-113-250645-
/O.NEW.KDVN.FF.W.0023.090725T0051Z-090725T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
751 PM CDT FRI JUL 24 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN BENTON COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF VINTON...
  WESTERN JACKSON COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MAQUOKETA...
  JONES COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF ANAMOSA...
  LINN COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF CEDAR RAPIDS...
  BUCHANAN COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITY OF INDEPENDENCE...
  DELAWARE COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITY OF MANCHESTER...
  WESTERN DUBUQUE COUNTY IN NORTHEAST IOWA...

* UNTIL 145 AM CDT

* AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTHROP...
  PEOSTA...ONEIDA...NEW VIENNA...MASONVILLE...LUXEMBURG...LAMONT...
  JESUP...HOLY CROSS...HAZLETON...GREELEY...FARLEY...EPWORTH...
  EARLVILLE...DYERSVILLE...DUNDEE...DELAWARE...COLESBURG...
  CENTRALIA...BANKSTON AND AURORA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES FALLING WITHIN AN HOUR HAVE 
BEEN REPORTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

&&

LAT...LON 4204 9063 4204 9090 4198 9090 4195 9114
      4194 9137 4187 9137 4187 9194 4235 9208
      4264 9209 4265 9091

$$

LE
3 follow-up statements
000 
WGUS73 KDVN 250419
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1119 PM CDT FRI JUL 24 2009

IAC011-019-055-061-097-105-113-250645-
/O.CON.KDVN.FF.W.0023.000000T0000Z-090725T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-JACKSON IA-JONES IA-BENTON IA-
LINN IA-
1119 PM CDT FRI JUL 24 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
LINN...EASTERN BENTON...JONES...WESTERN JACKSON...BUCHANAN...DELAWARE
AND WESTERN DUBUQUE COUNTIES...

AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT ALL THUNDERSTORMS HAD MOVED OUT OF THE WARNED AREA...AND 
RAINFALL HAD ENDED.  IT ALSO INDICATED THAT BETWEEN 7 AND 10 PM A 
LARGE AREA OF 2 TO INCHES OF RAIN FELL OVER MUCH OF DELAWARE AND 
BUCHANAN COUNTIES...WITH LESSER AMOUNTS BETWEEN 1 AND 2 INCHES OVER 
THE REMAINDER OF THE WARNED AREA.  

STREET FLOODING WAS REPORTED IN CEDAR RAPIDS.  PLEASE REPORT ANY 
WATER FLOWING OVER ROADS TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE 
NATIONAL WEATHER SERVICE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WORTHINGTON...WINTHROP...WAUBEEK...WALKER...VINTON...URBANA...TROY
MILLS...RYAN...ROWLEY...QUASQUETON...PRAIRIEBURG...PEOSTA...PARIS...
ONEIDA...NEW VIENNA...MONTICELLO...MASONVILLE...MANCHESTER...
LUXEMBURG...LANGWORTHY...LAMONT...JESUP...INDEPENDENCE...HOPKINTON...
HOLY CROSS...HAZLETON...GREELEY...FULTON...FARLEY...EPWORTH...
EARLVILLE...DYERSVILLE...DUNDEE...DELHI...DELAWARE...COLESBURG...
COGGON...CENTRALIA...CENTRAL CITY...CENTER POINT...CASCADE...
CANTON...BRANDON...BERNARD...BANKSTON...AURORA AND ALBURNETT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

&&

LAT...LON 4204 9063 4204 9090 4198 9090 4195 9114
      4194 9137 4187 9137 4187 9194 4235 9208
      4264 9209 4265 9091

$$

LE
000 
WGUS73 KDVN 250429 CCA
FFSDVN

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1119 PM CDT FRI JUL 24 2009

IAC011-019-055-061-097-105-113-250645-
/O.COR.KDVN.FF.W.0023.000000T0000Z-090725T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-JACKSON IA-JONES IA-BENTON IA-
LINN IA-
1119 PM CDT FRI JUL 24 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
LINN...EASTERN BENTON...JONES...WESTERN JACKSON...BUCHANAN...DELAWARE
AND WESTERN DUBUQUE COUNTIES...

AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT ALL THUNDERSTORMS HAD MOVED OUT OF THE WARNED AREA...AND 
RAINFALL HAD ENDED.  IT ALSO INDICATED THAT BETWEEN 7 AND 10 PM A 
LARGE AREA OF UP TO 2 INCHES OF RAIN FELL OVER MUCH OF DELAWARE AND 
BUCHANAN COUNTIES...WITH LESSER AMOUNTS BETWEEN 1 AND 2 INCHES OVER 
THE REMAINDER OF THE WARNED AREA.  

STREET FLOODING WAS REPORTED IN CEDAR RAPIDS.  PLEASE REPORT ANY 
WATER FLOWING OVER ROADS TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE 
NATIONAL WEATHER SERVICE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WORTHINGTON...WINTHROP...WAUBEEK...WALKER...VINTON...URBANA...TROY
MILLS...RYAN...ROWLEY...QUASQUETON...PRAIRIEBURG...PEOSTA...PARIS...
ONEIDA...NEW VIENNA...MONTICELLO...MASONVILLE...MANCHESTER...
LUXEMBURG...LANGWORTHY...LAMONT...JESUP...INDEPENDENCE...HOPKINTON...
HOLY CROSS...HAZLETON...GREELEY...FULTON...FARLEY...EPWORTH...
EARLVILLE...DYERSVILLE...DUNDEE...DELHI...DELAWARE...COLESBURG...
COGGON...CENTRALIA...CENTRAL CITY...CENTER POINT...CASCADE...
CANTON...BRANDON...BERNARD...BANKSTON...AURORA AND ALBURNETT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

&&

LAT...LON 4204 9063 4204 9090 4198 9090 4195 9114
      4194 9137 4187 9137 4187 9194 4235 9208
      4264 9209 4265 9091

$$

LE
000 
WGUS73 KDVN 250625
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
125 AM CDT SAT JUL 25 2009

IAC011-019-055-061-097-105-113-250634-
/O.CAN.KDVN.FF.W.0023.000000T0000Z-090725T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-JACKSON IA-JONES IA-BENTON IA-
LINN IA-
125 AM CDT SAT JUL 25 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LINN...EASTERN
BENTON...JONES...WESTERN JACKSON...BUCHANAN...DELAWARE AND WESTERN
DUBUQUE COUNTIES...

THE THUNDERSTORMS HAVE MOVED WELL SOUTH OF THE AREA...AND NO MORE 
RAINFALL IS EXPECTED TONIGHT.  ANY LINGERING FLOODING FROM EARLIER 
THIS EVENING HAS LIKELY RECEDED.  THUS...THE FLASH FLOOD WARNING HAS 
BEEN CANCELLED.

LAT...LON 4204 9063 4204 9090 4198 9090 4195 9114
      4194 9137 4187 9137 4187 9194 4235 9208
      4264 9209 4265 9091

$$

LE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:00 PM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jul 24, 3:00 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT FRI JUL 24 2009

.SYNOPSIS...
COLD FRONT STRETCHES FROM LAKE SUPERIOR ACROSS NORTHWEST IOWA AND
INTO WESTERN NEBRASKA THIS AFTERNOON.  UPPER LOW IS CENTERED OVER
SOUTHWEST ONTARIO WITH AN ASSOCIATED SHORT WAVE DROPPING ACROSS
SOUTHERN MN.  CONVECTION IS FIRING AHEAD OF THE FRONT...AND HAS A
HISTORY OF STRONG WINDS AND LARGE HAIL.

&&

.SHORT TERM...TONIGHT...
FORECAST ISSUES HINGE ON PASSAGE OF COLD FRONT THIS AFTERNOON.
SUPERCELL CONTINUES TO TRACK SOUTHEAST IN SHEARED AND UNSTABLE
ENVIRONMENT WITH 65 TO 70 DEGREE DEW POINTS.  THREAT OF ADDITIONAL
CONVECTIVE DEVELOPMENT CONTINUES BEHIND THIS INITIAL LINE UNTIL
FRONT COMES THROUGH LATER TONIGHT.

.LONG TERM...SATURDAY THROUGH FRIDAY...
AN ACTIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD WITH
NORTHWEST FLOW BRINGING A SERIES OF OPPORTUNITIES FOR PRECIP.  ECMWF
AND GFS AGREE ON THE LARGER PATTERN BUT OF COURSE DISAGREE ON THE
DETAILS OF TIMING/STRENGTH OF ANY PARTICULAR WAVE.

SATURDAY AND SUNDAY...COLD FRONT ON TRACK TO BARREL THROUGH THE AREA
TONIGHT AND LATEST MODELS SUGGEST SATURDAY WILL BE DRY. WILL LEAVE A
LOW POP IN WEST CENTRAL ILLINOIS SATURDAY MORNING FOR ANY LINGERING
POST-FRONTAL PRECIP AND ANOTHER LOW CHANCE IN NORTHWEST ILLINOIS FOR
TOMORROW AFTERNOON AS A SHORT WAVE DROPS INTO THE UPPER MISSISSIPPI
VALLEY.  NAM AND ECMWF IDENTIFY ANOTHER WEAK SHORT WAVE SUNDAY
AFTERNOON AND HAVE TRIMMED POPS BACK TO ONLY AFTERNOON AND ONLY FOR
EASTERN PARTS OF THE SERVICE AREA.

MONDAY THROUGH TUESDAY ANOTHER FRONT WILL WORK ACROSS THE AREA.
LINGERING BOUNDARY AND LACK OF CONSOLIDATED UPPER SUPPORT WILL
REQUIRE BROAD POPS THROUGH THE PERIOD. WEDNESDAY LOOKS LIKE OUR BEST
SHOT AT A QUIET DAY.

FOR THE END OF NEXT WEEK...GFS AND ECMWF DIVERGE SIGNIFICANTLY ON
THE EVOLUTION OF THE SURFACE FEATURES.  WILL STAY THE COURSE OF THE
ECMWF AND SEE HOW FUTURE RUNS PAN OUT.

&&

.AVIATION...
WEATHER AT TAF SITES WILL HINGE ON TIMING OF COLD FRONT PASSAGE.
FRONT IS EXPECTED TO CLEAR KCID AND KDBQ BY 03Z AND KBRL AND KMLI BY
06Z. WITH THE FRONT EXPECT A WIND SHIFT FROM SOUTHERLY TO
NORTHWESTERLY. WILL MONITOR SITES FOR POSSIBLE FOG OVERNIGHT BUT
CHANCE AT THIS TIME IS TOO LOW TO BE INCLUDED IN TAFS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

33
Hazardous weather outlook, Jul 24, 11:57 AM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 AM CDT FRI JUL 24 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-251000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1157 AM CDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG
AND AHEAD OF AN ADVANCING COLD FRONT. THE STORM PREDICTION CENTER
HAS A SLIGHT RISK FOR SEVERE STORMS ACROSS THE ENTIRE OUTLOOK AREA.
THUNDERSTORMS LATE THIS MORNING OVER FAR NORTHERN IOWA WILL MOVE
SOUTHEAST INTO EASTERN IOWA THIS AFTERNOON. THE MAIN THREATS WITH
THESE STORMS WILL BE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND
DAMAGING WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO WILL ALSO
BE POSSIBLE. THROUGH 5 PM THE SEVERE WEATHER THREAT WILL BE EXIST
MAINLY WEST OF THE MISSISSIPPI RIVER AND NORTH OF A LINE FROM
SIGOURNEY TO THE QUAD CITIES.

THIS EVENING...THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REST
OF THE OUTLOOK AREA. SOME OF THESE STORMS MAY CONTINUE TO BE SEVERE
WITH THE PRIMARY RISK BEING WIND GUSTS OVER 60 MPH AND LARGE HAIL.
THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS
AND LOCALLY HEAVY RAINFALL. THE POTENTIAL FOR SEVERE STORMS WILL END
BY 10 PM...WITH THUNDERSTORMS EXITING TO THE SOUTHEAST BY EARLY
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MONDAY THROUGH TUESDAY NIGHT...THERE IS A CHANCE OF THUNDERSTORMS
ACROSS THE AREA. SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED FOR PORTIONS OF THE OUTLOOK AREA
THIS AFTERNOON AND EVENING. ANY REPORTS OF HAIL...AND WINDS GREATER
THAN 40 MPH TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES WOULD
BE GREATLY APPRECIATED.

In the hours before

Local storm report, Jul 24, 7:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
736 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             INDEPENDENCE            42.45N 91.95W
07/24/2009  M1.25 INCH       BUCHANAN           IA   TRAINED SPOTTER

&&

LE
Local storm report, Jul 24, 7:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
738 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             1 NNW INDEPENDENCE      42.49N 91.90W
07/24/2009  M1.25 INCH       BUCHANAN           IA   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL.

&&

LE
Local storm report, Jul 24, 7:39 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
739 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     INDEPENDENCE            42.45N 91.95W
07/24/2009  E60.00 MPH       BUCHANAN           IA   TRAINED SPOTTER

&&

MAS
Local storm report, Jul 24, 7:40 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
740 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     FUNNEL CLOUD     MONTICELLO              42.24N 91.19W
07/24/2009                   JONES              IA   TRAINED SPOTTER

            ENTIRE STORM IS ROTATING.

&&

WE
Local storm report, Jul 24, 7:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
741 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             HAZLETON                42.62N 91.91W
07/24/2009  M1.50 INCH       BUCHANAN           IA   EMERGENCY MNGR

            TIME ESTIMATED.

0715 PM     TSTM WND DMG     HAZLETON                42.62N 91.91W
07/24/2009                   BUCHANAN           IA   EMERGENCY MNGR

            A GROVE OF LARGE PINE TREES SNAPPED OFF HALF WAY UP. TIME
            ESTIMATED.

&&

LE
Local storm report, Jul 24, 7:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HEAVY RAIN       S AURORA                42.62N 91.73W
07/24/2009  M2.75 INCH       BUCHANAN           IA   TRAINED SPOTTER

            FELL IN 45 MINUTES. STILL VERY LIGHT RAIN FALLING.

&&

WE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:30 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Dubuque, Jackson, Jones, Linn60 min
Jul 24, 7:41 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson64 min
Jul 24, 7:48 PM CDTSevere Thunderstorm WarningDVNBenton, Cedar, Clinton, Jones, Linn62 min
Jul 24, 8:43 PM CDTSevere Thunderstorm WarningDVNBenton, Cedar, Iowa, Johnson, Jones, Linn and 1 more62 min
Jul 24, 8:46 PM CDTSevere Thunderstorm WarningDVNClinton, Scott89 min
Jul 24, 9:18 PM CDTSevere Thunderstorm WarningDVNKeokuk, Louisa, Washington57 min
Jul 24, 9:49 PM CDTFlash Flood WarningDVNClinton, Scott4 hr
Jul 24, 9:54 PM CDTSevere Thunderstorm WarningDVNJohnson, Muscatine43 min

Nearby

Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.